Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 49, NWS Houston/Galveston, TX

April 3, 2012Houston County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 3, 2012, 8:51 PM CDT for Houston County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2012, 8:51 PM CDT (01:51 UTC)
Expired
Apr 3, 2012, 9:30 PM CDT
In force
39 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Houston County, TX

The radar

The Shreveport radar (KSHV), 193 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 9:08 PM CDTHAIL 0.753 W Grapeland, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 2:36 PM CDTTornado WatchSPC7 hr
Apr 3, 7:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2361 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WUUS54 KHGX 040151
SVRHGX
TXC225-040230-
/O.NEW.KHGX.SV.W.0049.120404T0151Z-120404T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
851 PM CDT TUE APR 3 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 930 PM CDT

* AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 10 MILES WEST OF GRAPELAND...OR 16 MILES
  NORTHWEST OF CROCKETT...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT   
  LIMITED TO GRAPELAND...WECHES AND LATEXO..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW!

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM TONIGHT FOR THE 
WARNED AREA.

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3158 9526 3159 9517 3154 9512 3125 9570
      3128 9572 3133 9566 3138 9570 3145 9572
      3146 9575 3151 9574 3153 9567 3155 9562
      3160 9529
TIME...MOT...LOC 0150Z 233DEG 35KT 3148 9564

$$
1 follow-up statement
318 
WWUS54 KHGX 040206
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
906 PM CDT TUE APR 3 2012

TXC225-040230-
/O.CON.KHGX.SV.W.0049.000000T0000Z-120404T0230Z/
HOUSTON TX-
906 PM CDT TUE APR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR HOUSTON COUNTY...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF GRAPELAND...OR 11
MILES NORTHWEST OF CROCKETT...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GRAPELAND...LATEXO AND WECHES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE
PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW!

&&

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3158 9526 3159 9517 3154 9512 3125 9570
      3128 9572 3133 9566 3138 9570 3145 9572
      3146 9575 3151 9574 3153 9567 3155 9562
      3160 9529
TIME...MOT...LOC 0206Z 237DEG 36KT 3145 9555

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:53 PM CDT, 58 minutes earlier.

Area forecast discussion, Apr 3, 7:53 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
753 PM CDT TUE APR 3 2012

.DISCUSSION...
SENT OUT AN UPDATE FOR NEW SVR WATCH THAT REPLACES THE TOR WATCH.
LINE OF STORMS CONTINUES TO SLOW AS IT BECOMES A BIT MORE PARALLEL
TO UPPER FLOW. THINK MAIN THREAT IS NOW TRENDING TO HAIL AND
LOCALIZED TRAINING HEAVY RAINFALL. RECENT TRENDS ARE FOR CELLS TO
PULSE UP TO SVR LIMITS THEN OUTFLOWS OUTRACE THE MAIN LINE AND
SLIGHT WEAKENING OCCURS. THEN THE PROCESS STARTS ALL OVER AGAIN.
AIRCRAFT SOUNDINGS OUT OF THE METRO AIRPORTS STILL SHOW FAIRLY
STRONG CAP IN PLACE SO THERE SHOULD BE A FAIRLY SIGNIFICANT CUTOFF
OF SVR POTENTIAL FURTHER S IN THE SHORT TERM. AM HOWEVER WATCHING
ANOTHER IMPULSE ON W/V APPROACHING FROM THE SW. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      63  82  60  83  62 /  90  10  10  10  10
HOUSTON (IAH)              68  85  65  86  62 /  60  10  10  10  10
GALVESTON (GLS)            73  81  71  81  69 /  50  20  10  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...30
Hazardous weather outlook, Apr 3, 8:48 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
848 PM CDT TUE APR 3 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-050200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
848 PM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A SLOW MOVING LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH
SOUTHEAST TEXAS OVERNIGHT. SOME OF THE STORMS COULD PRODUCE HAIL.
WIND DAMAGE IS A SECONDARY THREAT. IN ADDITION TO THE SEVERE
POTENTIAL...TRAINING STRONG CELLS WILL OCCUR AND VERY LOCALIZED 3
INCH RAINFALL ACCUMULATIONS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS MAY LINGER INTO
WEDNESDAY....MAINLY ALONG THE COAST AND OFFSHORE. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TONIGHT.

GMZ330-335-350-355-370-375-050200-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
848 PM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

A LINE OF STRONG THUNDERSTORMS MOVING INTO SOUTHEAST TEXAS THIS
EVENING WILL CONTINUE TO BE MONITORED. THIS LINE IS EXPECTED TO
WEAKEN AS IT APPROACHES THE COAST LATE TONIGHT. WE WILL CONTINUE
TO MONITOR THIS SITUATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

REMNANT SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 3, 7:15 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
715 PM CDT TUE APR 3 2012

TXZ195-196-040115-
BRAZOS-BURLESON-
715 PM CDT TUE APR 3 2012

...STRONG STORMS APPROACHING THE BRAZOS VALLEY...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROUGHLY CALVERT TO
ROCKDALE TO ELGIN...MOVING EAST SOUTHEAST AT 20 MPH. THESE STORMS
ARE CURRENTLY PULSING UP AND DOWN IN INTENSITY AND BURLESON AND
BRAZOS COUNTIES ARE BEING MONITORED FOR A POSSIBLE SEVERE
THUNDERSTORM WARNING. HAIL WILL BE THE PRIMARY WEATHER THREAT.
LOCALLY HEAVY DOWNPOURS AND LIGHTNING ARE ALSO POSSIBLE. ANY OUTDOOR
ACTIVITIES ONGOING IN BURLESON AND BRAZOS COUNTIES SHOULD BE
MONITORING THE WEATHER.

LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE...WELLBORN...KURTEN...CHRIESMAN...WIXON
VALLEY...SNOOK...COLLEGE STATION...SOMERVILLE...CALDWELL AND BRYAN.

SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3074 9662 3070 9656 3074 9647 3091 9636
      3075 9621 3059 9620 3042 9628 3029 9666
      3031 9669 3031 9674 3038 9679 3047 9691
      3053 9692 3055 9696 3056 9697
TIME...MOT...LOC 0010Z 292DEG 17KT 3107 9663 3085 9668
          3079 9682 3029 9720
Special weather statement, Apr 3, 8:00 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
800 PM CDT TUE APR 3 2012

TXZ163-176-196-198-040200-
BRAZOS-GRIMES-HOUSTON-MADISON-
800 PM CDT TUE APR 3 2012

...LINE OF STORMS MOVING INTO SOUTHEAST TEXAS...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 32 MILES NORTH OF
CROCKETT TO 28 MILES WEST OF MADISONVILLE...MOVING EAST SOUTHEAST AT
15 MPH. THESE STORMS SHOULD BE ALONG A MADISONVILLE TO CROCKETT LINE
BY 9 PM. SOME CELLS WITHIN THE LINE MAY PULSE UP TO SEVERE LEVELS
WITH HAIL BEING THE PRIMARY WEATHER THREAT. LOCALIZED TRAINING HEAVY
RAINFALL AND LIGHTNING ARE ALSO A GOOD POSSIBILITY.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WECHES...NORTH
ZULCH...KURTEN...IOLA...AUSTONIO...MIDWAY...MADISONVILLE...LATEXO...
KENNARD AND CROCKETT.

GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3158 9526 3159 9517 3152 9509 3147 9509
      3145 9500 3141 9500 3068 9619 3091 9636
      3107 9605 3110 9577 3114 9578 3116 9574
      3127 9573 3133 9566 3145 9572 3146 9575
      3151 9574 3155 9562 3160 9527
TIME...MOT...LOC 0058Z 279DEG 16KT 3177 9554 3092 9636
Special weather statement, Apr 3, 8:09 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
809 PM CDT TUE APR 3 2012

TXZ195>198-040230-
BRAZOS-BURLESON-GRIMES-WASHINGTON-
809 PM CDT TUE APR 3 2012

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE REGION FROM THE
NORTHWEST...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTH OF
BRYAN TO 20 MILES SOUTHWEST OF CALDWELL...MOVING EAST SOUTHEAST AT
15 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WELLBORN...QUARRY...
MILLICAN...KURTEN...INDEPENDENCE...IOLA...CHRIESMAN...CARLOS...WIXON
VALLEY...SNOOK...COLLEGE STATION...CALDWELL...BURTON AND BRYAN.

AVOID TALL OUTDOOR OBJECTS THAT CAN ATTRACT LIGHTNING. IF YOU ARE
OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.  SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM FOR THE WARNED
AREA.

LAT...LON 3071 9668 3074 9660 3070 9656 3074 9647
      3093 9634 3075 9604 3038 9611 3006 9663
      3014 9666 3014 9677 3016 9680 3020 9675
      3024 9675 3029 9666 3032 9675 3038 9679
      3047 9691 3052 9691
TIME...MOT...LOC 0107Z 261DEG 19KT 3103 9622 3039 9697

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:15 PM CDTSpecial Weather StatementHGXBrazos, Burleson60 min
Apr 3, 8:00 PM CDTSpecial Weather StatementHGXHouston, Madison60 min
Apr 3, 8:09 PM CDTSpecial Weather StatementHGXBrazos, Burleson, Washington81 min
Apr 3, 9:12 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Madison48 min
Apr 3, 9:28 PM CDTSevere Thunderstorm WarningHGXHouston47 min
Apr 3, 9:57 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Madison, Walker48 min
Apr 3, 10:14 PM CDTAreal Flood AdvisoryHGXHouston, Madison2 hr
Apr 3, 10:48 PM CDTSpecial Weather StatementHGXHouston57 min
Apr 3, 10:50 PM CDTSpecial Weather StatementHGXMadison55 min
Apr 3, 11:35 PM CDTSpecial Weather StatementHGXTrinity55 min
Apr 3, 11:53 PM CDTSpecial Weather StatementHGXWalker52 min
Apr 4, 12:29 AM CDTSevere Thunderstorm WarningHGXPolk, Trinity46 min
Apr 4, 12:34 AM CDTSpecial Weather StatementHGXMontgomery56 min
Apr 4, 12:44 AM CDTSevere Thunderstorm WarningHGXMontgomery, Walker46 min
Apr 4, 1:32 AM CDTSpecial Weather StatementHGXMontgomery, San Jacinto58 min
Apr 4, 1:52 AM CDTSevere Thunderstorm WarningHGXMontgomery, San Jacinto, Walker38 min
Apr 4, 2:31 AM CDTSevere Thunderstorm WarningHGXLiberty, Polk, San Jacinto59 min
Apr 4, 8:49 AM CDTSpecial Marine WarningHGX56 min
Apr 4, 11:09 AM CDTSpecial Weather StatementHGXHarris51 min
Apr 4, 11:37 AM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Harris38 min
Apr 4, 12:17 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Galveston, Harris43 min
Apr 4, 12:59 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Galveston61 min
Apr 4, 1:02 PM CDTTornado WarningHGXBrazoria, Galveston43 min
Apr 4, 1:20 PM CDTSevere Thunderstorm WarningHGXBrazoria40 min
Apr 4, 1:35 PM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston40 min
Apr 4, 1:43 PM CDTSpecial Marine WarningHGX92 min
Apr 4, 1:59 PM CDTSevere Thunderstorm WarningHGXBrazoria, Matagorda46 min
Apr 4, 2:12 PM CDTSevere Thunderstorm WarningHGXGalveston25 min
Apr 4, 2:17 PM CDTSpecial Marine WarningHGX88 min
Apr 4, 2:42 PM CDTSevere Thunderstorm WarningHGXBrazoria, Matagorda48 min
Apr 4, 3:00 PM CDTSpecial Marine WarningHGX90 min
Apr 4, 3:23 PM CDTSevere Thunderstorm WarningHGXJackson, Matagorda52 min
Apr 4, 3:30 PM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston, Matagorda45 min
Apr 4, 3:35 PM CDTAreal Flood AdvisoryHGXBrazoria, Matagorda115 min
Apr 4, 3:46 PM CDTSpecial Marine WarningHGX89 min
Apr 4, 4:13 PM CDTSevere Thunderstorm WarningHGXBrazoria, Jackson, Matagorda62 min
Apr 4, 4:23 PM CDTSpecial Marine WarningHGX82 min
Apr 4, 4:51 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Jackson, Matagorda, Wharton54 min
Apr 4, 5:07 PM CDTSevere Thunderstorm WarningHGXJackson, Matagorda, Wharton53 min
Apr 4, 5:22 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Jackson, Matagorda, Wharton80 min
Apr 4, 5:29 PM CDTSpecial Marine WarningHGX91 min
Apr 4, 5:41 PM CDTSpecial Marine WarningHGX32 min
Apr 4, 5:54 PM CDTSpecial Weather StatementHGXFort Bend51 min
Apr 4, 6:27 PM CDTSpecial Marine WarningHGX93 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.